advertisement
Question
Posted by: A | 2011-02-03

Lexamil

I was wondering if you can maybe help me re the Lexamil antidepressant? My gynae prescribed it to me as I suffer from severe PMS. I got the 10mg one. Been on it now for 3 days but the side effects are sooooo hectic. I''''m nauteous (spelling), tired, drowsy, don''''t feel like eating, I really feel DRUGGED!! According to the gynae it would take a week like this before feeling better. It''''s supposed to be a happy pill right?? Now I feel like crap!

I can''''t operate like this and need to know if it really does get better or not. Otherwise I''d rather be moody and emotional 3 weeks of the month than feeling like this 24/7.

Thanks for your help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK, a gynae would not prescribe such drugs without fully describing their benefits, risks and side-effects. With such meds, all side-effects are most noticeable in the early days, and usually get better noticeably after the first week. Similarly, your pharmacist should not dispense such meds without both discussing side-effects, and providing the package insert which lists all such effects and cautions.
Lexamil is a generic form of Escitalopram, a popular antidepressant which is a rather recent one. I have not seen research showing it to be effective in PMS, though it might indeed be helpful, as some of its older relatives can be
Nausea is a typical early side-effect, and that includes some loss of appetite. Drowsiness is also well known.
Maybe i'd be worth seeing a psychiatrist for a broader consideration of alternative antidep[ressants, as there are very many to choose from, and we each vary as to whether we experience mild, tolerable or intolerable side-effects on each of them.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011-02-03

OK, a gynae would not prescribe such drugs without fully describing their benefits, risks and side-effects. With such meds, all side-effects are most noticeable in the early days, and usually get better noticeably after the first week. Similarly, your pharmacist should not dispense such meds without both discussing side-effects, and providing the package insert which lists all such effects and cautions.
Lexamil is a generic form of Escitalopram, a popular antidepressant which is a rather recent one. I have not seen research showing it to be effective in PMS, though it might indeed be helpful, as some of its older relatives can be
Nausea is a typical early side-effect, and that includes some loss of appetite. Drowsiness is also well known.
Maybe i'd be worth seeing a psychiatrist for a broader consideration of alternative antidep[ressants, as there are very many to choose from, and we each vary as to whether we experience mild, tolerable or intolerable side-effects on each of them.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement